Alert archive / Texas / Flash Flood Warnings in 2025
Flash Flood Warning 30, NWS Amarillo, TX
NWS Amarillo, TX issued this flash flood warning at Aug 24, 2025, 7:08 PM CDT for Gray County, Texas. It was in force for 93 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 24, 2025, 7:08 PM CDT (00:08 UTC)
- Expired
- Aug 24, 2025, 8:41 PM CDT
- In force
- 93 min
- Issued by
- NWS Amarillo, TX
- Area
- Storm-based polygon
- Flood severity
- None
County Gray County, TX
The radar
The Amarillo radar (KAMA), 83 km from the middle of the area, began a volume at 00:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 0.1 hours before the alert went out and 83 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 184 J/kg
- Mixed-layer CIN
- -21 J/kg
- Mixed-layer LCL
- 2407 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 27 m²/s²
- 0-3 km storm-relative helicity
- 87 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this flash flood warning went out at Aug 24, 5:55 PM CDT, 1 hour 13 minutes earlier. Its key messages:
- Issued at 113 PM CDT Sun Aug 24 2025 -Daily rain chances throughout the coming week, where some areas could see flooding concerns due to heavy rainfall rates and repeated round of rainfall.
Area forecast discussion, Aug 24, 5:55 PM CDT, 1 hour 13 minutes before
Area Forecast Discussion National Weather Service Amarillo TX 555 PM CDT Sun Aug 24 2025 ...New AVIATION... .KEY MESSAGES... Issued at 113 PM CDT Sun Aug 24 2025 -Daily rain chances throughout the coming week, where some areas could see flooding concerns due to heavy rainfall rates and repeated round of rainfall. && .SHORT TERM... (This evening through Monday night) Issued at 113 PM CDT Sun Aug 24 2025 We continue to watch the potential for flooding due to heavy rainfall starting later this evening into the overnight hours. Although hi-res CAM model data in the last 24-36 hours have not been in great accord, latest trends over the last 3-6 hours have represented well the current satellite obs. These current obs shows thunderstorms forming over the top of the H500 high, centered in the Four Corners vicinity. As the complex of developing multi- cell and linear complex of storms move ESE through CO and KS, along with a second area of convection developing over the NM high terrain and moving east, these areas will provide rain chance starting around just before sunset and continuing into the overnight period. The potential for heavy rainfall with these thunderstorms is likely as our PWAT values from our 18Z RAOB data for AMA is 1.24", which shows plenty of moisture to work with for these thunderstorms. Also noting a LLJ of 30 kts to increase around 06Z Monday morning, which could help prolong thunderstorm activity. This could also help support more robust updrafts that can form in the 25-30 kts 0-6 km shear where some storms could be severe with large hail and damaging winds. But the main threat continues to be the flooding threat, especially during the overnight period. Given the current orientation of the main steering flow on the periphery of the high, the majority of the precipitation should be confined to areas well north of I-40 in the northern combined Panhandles. But we will watch trends closely. As the main H500 high shifts further southeast tomorrow, with a more WNW H500 flow, additional diurnally driven showers and thunderstorms will return to the Panhandles. Once again, especially for areas that had received heavy rainfall the previous night, flooding concerns will continue tomorrow as well. High temperature tomorrow will feature a bit of a dichotomy due to a stalled surface front. Highs will range from the upper 60s to lower 70s in the northeastern combined Panhandles to mid and upper 80s in the SW TX Panhandle. && .LONG TERM... (Tuesday through next Saturday) Issued at 113 PM CDT Sun Aug 24 2025 With a relatively active low amplitude sinusoidal pattern across the northern CONUS, and a broad H500 high centered across the Texas Hill Country, a series of nearly daily diurnal convection should develop over the NM/CO high terrain and move through the Panhandles during the evening and overnight hours. With ample moisture advection into the Panhandles and heavy rainfall expected to continue, we will continue to monitor for flooding potential. A front will move south dropping temperatures to well below average in the 60s/70s before rebounding back into the 80s for the remainder of the forecast period. && .AVIATION... (00Z TAFS) Issued at 533 PM CDT Sun Aug 24 2025 A weather system is causing rain showers and thunderstorms in the panhandles for the next several days with a moderate to high chance of impacting all the terminals. For this evening the rain showers and thunderstorms have a low to moderate chance of impacting all terminals with slightly better odds at KGUY compared to KDHT and KAMA. These thunderstorms will be capable of producing heavy rainfall that can reduce conditions to IFR or worse during their passage. Further, while the chance are very low a few of the storms may become strong to severe with large hail and damaging winds. Following the passage of this round of storms a calmer period should setup for the mid to late morning hours of Monday. There is a low chance that a low level MVFR cloud deck remains behind in the northern panhandles impacting KGUY during this time. A further round of rain showers and thunderstorms has a high chance of forming for Monday evening with similar impacts to the current storms. This is outside of the current TAF period so is not reflected within the the TAFs for now. && .AMA WATCHES/WARNINGS/ADVISORIES... TX...None. OK...None. && SHORT TERM...29 LONG TERM....29 AVIATION...98
Hazardous weather outlook, Aug 24, 2:27 PM CDT, 4 hours 41 minutes before
Hazardous Weather Outlook National Weather Service Amarillo TX 227 PM CDT Sun Aug 24 2025 OKZ001>003-TXZ001>020-317-250900- Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb- Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson- Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth- Palo Duro Canyon- 227 PM CDT Sun Aug 24 2025 This Hazardous Weather Outlook is for the Texas and Oklahoma Panhandles. .DAY ONE...This Afternoon and Tonight. Thunderstorms are favored across the Oklahoma Panhandle and the northern Texas Panhandle later this afternoon through tonight. Heavy rain may result in localized flash flooding with these thunderstorms. Some thunderstorms could also be severe for the northern Panhandles with large hail and damaging winds possible. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Thunderstorm chances continue through the rest of next week. Flooding is the primary concern for areas that receive abundant rainfall. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time.
In the hours before
Special weather statement, Aug 24, 5:47 PM CDT, 1 hour 21 minutes before
Special Weather Statement
National Weather Service Amarillo TX
547 PM CDT Sun Aug 24 2025
TXZ005-242315-
Lipscomb TX-
547 PM CDT Sun Aug 24 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN LIPSCOMB COUNTY
THROUGH 615 PM CDT...
At 547 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles north of Higgins, or 10 miles east of Lipscomb, moving
southeast at 5 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Higgins.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3608 10014 3628 10017 3629 10000 3609 10000
TIME...MOT...LOC 2247Z 335DEG 4KT 3622 10008
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
SHSpecial weather statement, Aug 24, 6:12 PM CDT, 56 minutes before
Special Weather Statement
National Weather Service Amarillo TX
612 PM CDT Sun Aug 24 2025
TXZ005-010-242345-
Hemphill TX-Lipscomb TX-
612 PM CDT Sun Aug 24 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN LIPSCOMB AND
NORTHEASTERN HEMPHILL COUNTIES THROUGH 645 PM CDT...
At 612 PM CDT, Doppler radar was tracking a strong thunderstorm near
Higgins, or 12 miles southeast of Lipscomb, moving south at 10 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Higgins.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3600 10019 3620 10017 3621 10000 3600 10000
TIME...MOT...LOC 2312Z 006DEG 10KT 3615 10007
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
SHThe office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 24, 7:39 PM CDT | Severe Thunderstorm Warning | AMA | Wheeler | 35 min |
| Aug 24, 7:41 PM CDT | Severe Thunderstorm Warning | AMA | Hemphill, Wheeler | 49 min |
| Aug 24, 7:54 PM CDT | Special Weather Statement | AMA | Gray | 36 min |
| Aug 24, 8:02 PM CDT | Special Weather Statement | AMA | Hemphill | 28 min |
| Aug 24, 8:24 PM CDT | Severe Thunderstorm Warning | AMA | Gray | 45 min |
| Aug 24, 8:30 PM CDT | Special Weather Statement | AMA | Wheeler | 30 min |
| Aug 24, 8:41 PM CDT | Areal Flood Advisory | AMA | Gray | 94 min |
| Aug 24, 8:52 PM CDT | Severe Thunderstorm Warning | AMA | Donley, Gray | 38 min |
| Aug 24, 9:30 PM CDT | Special Weather Statement | AMA | Donley | 30 min |
| Aug 25, 12:35 AM CDT | Areal Flood Advisory | AMA | Hansford, Sherman | 4 hr |
| Aug 25, 7:23 AM CDT | Special Weather Statement | AMA | Beaver | 37 min |
Nearby
Flash Flood Warnings in Texas, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.